Alert archive / Montana / Red Flag Warnings in 2015
Red Flag Warning 5, NWS Great Falls, MT
NWS Great Falls, MT issued this red flag warning at Jul 29, 2015, 3:24 AM MDT for 4 counties in Montana. It took effect at Jul 29, 2015, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 29, 2015, 3:24 AM MDT (09:24 UTC)
- In effect from
- Jul 29, 2015, 12:00 PM MDT
- Expired
- Jul 29, 2015, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Great Falls, MT
Counties Glacier County, MT, Liberty County, MT, Pondera County, MT, Toole County, MT
The radar
The Great Falls radar (KTFX), 128 km from the middle of the area, began a volume at 09:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 00:00Z, 9.4 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 61 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 2544 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
836 WWUS85 KTFX 290924 RFWTFX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 324 AM MDT WED JUL 29 2015 MTZ112-291730- /O.NEW.KTFX.FW.W.0005.150729T1800Z-150730T0300Z/ EASTERN GLACIER/TOOLE/CENTRAL/EASTERN PONDERA/LIBERTY- 324 AM MDT WED JUL 29 2015 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR LOW HUMIDITIES AND GUSTY WINDS FOR FIRE WEATHER ZONE 112... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 112. * WIND...15 TO 20 MPH WITH GUSTS OF 20 TO 30 MPH. * HUMIDITY...MINIMUM HUMIDITIES OF 15 TO 20 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. && $$
2 follow-up statements
727 WWUS85 KTFX 291653 RFWTFX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 1053 AM MDT WED JUL 29 2015 MTZ112-300300- /O.CON.KTFX.FW.W.0005.150729T1800Z-150730T0300Z/ EASTERN GLACIER/TOOLE/CENTRAL/EASTERN PONDERA/LIBERTY- 1053 AM MDT WED JUL 29 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR LOW HUMIDITIES AND GUSTY WINDS FOR FIRE WEATHER ZONE 112... * AFFECTED AREA...FIRE WEATHER ZONE 112. * WIND...15 TO 20 MPH WITH GUSTS OF 20 TO 30 MPH. * HUMIDITY...MINIMUM HUMIDITIES OF 15 TO 20 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. && $$
121 WWUS85 KTFX 300329 RFWTFX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 929 PM MDT WED JUL 29 2015 MTZ112-300430- /O.EXP.KTFX.FW.W.0005.000000T0000Z-150730T0300Z/ EASTERN GLACIER/TOOLE/CENTRAL/EASTERN PONDERA/LIBERTY- 929 PM MDT WED JUL 29 2015 ...RED FLAG WARNING HAS EXPIRED FOR LOW HUMIDITIES AND GUSTY WINDS FOR FIRE WEATHER ZONE 112... WINDS HAVE SUBSIDED AND RELATIVE HUMIDITY VALUES HAVE RISEN ABOVE 20 PERCENT. AS A RESULT...THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this red flag warning went out at Jul 29, 3:24 AM MDT, 0 minutes earlier.
Area forecast discussion, Jul 29, 3:24 AM MDT, 0 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE GREAT FALLS MT 324 AM MDT WED JUL 29 2015 .DISCUSSION... WEDNESDAY THROUGH FRIDAY... A QUIET WEATHER PATTERN WILL BEGIN TO MOVE INTO THE AREA AS AN UPPER LEVEL RIDGE BEGINS TO DOMINATE THE REGION. GUST SURFACE WINDS WILL COMBINE WITH SEASONAL TEMPERATURES AND LOW RH VALUES TO CREATE CRITICAL FIRE WEATHER CONDITIONS IN FIREWEATHER ZONE 112. DRY CONDITIONS WILL CONTINUE FOR THE REST OF THE WEEK HOWEVER WINDS SHOULD BE SIGNIFICANTLY CALMER AFTER WEDNESDAY AFTERNOON AND EVENING SO ADDITIONAL FIRE WEATHER HIGHLIGHTS ARE NOT EXPECTED AFTER WEDNESDAY. NO MOISTURE IS EXPECTED THROUGH THE REMAINDER OF THE WORK WEEK UNDER DRYING AND SUNNY CONDITIONS. TEMPERATURES ARE EXPECTED TO CLIMB EACH DAY WITH HIGH TEMPERATURES IN THE MID NINETIES BY THE END OF THE WORK WEEK AT MANY LOCATIONS. SUK FRIDAY NIGHT THROUGH WEDNESDAY...THE FORECAST AREA WILL BE UNDER THE INFLUENCE OF AN UPPER RIDGE. THE AIRMASS WILL START OFF DRY BUT BY LATE IN THE WEEKEND SOME MOISTURE WILL MOVE INTO THE FORECAST AREA FROM THE SOUTHWEST. AREAS OF MOISTURE WILL CONTINUE TO FLOW THROUGH THE UPPER RIDGE WHICH COMBINED WITH DAYTIME HEATING WILL LEAD TO SOME SHOWERS AND THUNDERSTORMS. MODELS ARE NOT IN GREAT AGREEMENT WITH THESE AREAS OF MOISTURE SO HAVE DECIDED TO GO WITH CHANCES OF PRECIPITATION BEGINNING MONDAY THAT ARE CLOSE TO CLIMATOLOGICAL AVERAGES. OVER THE WEEKEND TEMPERATURES WILL BE IN THE UPPER 80S TO MID 90S BUT AS MORE CLOUDS MOVE INTO THE FORECAST AREA HIGH TEMPERATURES WILL MORE LIKELY BE IN THE 80S. BLANK && .AVIATION... UPDATED 0525Z. EXPECT VFR CONDITIONS WITH GENERALLY CLEAR SKIES TO SCATTERED CLOUDS. THERE IS A SMALL CHANCE OF MVFR/IFR CONDITIONS IN FOG AT KWYS LATE TONIGHT AND EARLY WEDNESDAY MORNING. BLANK && .FIRE WEATHER... A RED FLAG WARNING HAS BEEN ISSUED FOR FIRE WEATHER ZONE 112 FOR GUSTY WINDS AND LOW HUMIDITIES UNTIL 9 PM TONIGHT. HUMDITIES WILL TREND LOWER THROUGH THE WEEK...AS CONDITIONS CONTINUE TO DRY OUT AND WARM UP...HOWEVER WINDS ARE EXPECTED TO BE RELATIVELY LIGHT THROUGH THE REMAINDER OF THE WEEK. && .PRELIMINARY POINT TEMPS/POPS... GTF 79 54 86 55 / 0 0 0 0 CTB 79 50 86 51 / 0 0 0 0 HLN 81 52 89 55 / 0 0 0 0 BZN 79 50 87 53 / 0 0 0 0 WEY 72 36 78 39 / 0 0 0 0 DLN 77 47 85 50 / 0 0 0 0 HVR 81 54 86 54 / 0 0 0 0 LWT 78 52 85 55 / 0 0 0 0 && .TFX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR MTZ112. && WEATHER.GOV/GREATFALLS
Nearby
Red Flag Warnings in Montana, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.